Prep for USMLEPrep for USMLE
         Forum      |     Resources New Posts   |   Register   |   Login





 ASA  



Post Reply  
  • 0/5
  • 1
  • 2
  • 3
  • 4
  • 5


Author12 Posts
  #1

A 5-year-old girl is admitted to the Children's Hospital after swallowing an undisclosed number of her mother's ASA tablets. She is hypotensive, flushed and tachypneic. Which of the following acid-base disturbances would be most likely?


1) pH low ; HCO3 low ; pCO2 high

2) pH normal ; HCO3 high; pCO2 low

3) pH low; HCO3 low; pCO2 high

4) pH low; HCO3 high; pCO2 low

5) pH high; HCO3 high; pCO2 high






  #2

1 and 3 are the same options. maybe one of them had low pCO2 as an option.

answer actually should be - pH low;HCO3 low and pCO2 low and also potassium is reduced.



  #3

1


  #4

1 AND 3 R SAMEraised eyebrow


  #5

agree with achilles ...pH low, HCO3 low, pco2 low....



  #6

sorry, you are right.There is something wrong...



  #7

4 is correct

Trust me and believe me 4 is correct !

ASA overdose is very complicated and pH low, HCO3 High, and CO2 low


  #8

AAAAA can u explain how pH can be low when HCO3 is high and PCO2 is low?????raised eyebrow





Edited by mesh on Apr 29, 2006 - 5:40 AM

  #9

whats your source AAAAA ??


  #10

https://www.prep4usmle.com/forum/thread/19031


  #11

stage 1 ventilatory stimulation decreased pCO2,increased pH(resp alkalosis).
stage 2 increased renal bicabonate excretion(compensated resp alkalosis)
stage 3 respiratory acidosis medullary ventilation depression decreased pH.
metabolic acidosis acidic salicylate accumulates increased lactic acid prod & released into blood decreased pH by 2nd process.
stage 4 profound metabolic & resp acidosis.


  #12

1 and 3 are thr answer






Bookmark and Share



This thread is closed, so you cannot post a reply.



Login or Register to post messages








show Similar forum topics

asa
ASA poisoning
ASA overdose
show Related resources









Advertise | Support | Premium | Contact